Alert archive / Texas / Tornado Warnings in 1997

Tornado Warning 35, NWS Shreveport, LA

November 28, 1997San Augustine County, Texas

NWS Shreveport, LA issued this tornado warning at Nov 28, 1997, 4:11 PM CST for San Augustine County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 1997, 4:11 PM CST (22:11 UTC)
Expired
Nov 28, 1997, 4:45 PM CST
In force
34 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County San Augustine County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 28, 3:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1997-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1997-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
524 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 282211 RRA
TORSHV
TXC405-282245-
 
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CST FRI NOV 28 1997
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  445 PM CST
FOR THE FOLLOWING AREA...
 
IN EAST TEXAS
 
   ...NORTHERN SAN AUGUSTINE COUNTY
 
AT 412 PM CST RADAR INDICATED A TORNADO DEVELOPING NEAR BENNING TEXAS
MOVING NORTHEAST AT 40 MPH.
 
IF YOU ARE IN THE PATH OF JTHIS TORNADO...GO TO AN INTERIOR HALLWAY
...CLOSET...OR BATHROOM ON THE LOWEST FLOOR. AVOID WINDOWS.
4/10

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Nov 28, 1:45 PM CST, 2 hours 26 minutes earlier.

Area forecast discussion, Nov 28, 1:45 PM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
145 PM CST FRI NOV 28 1997

COLD FNT AS OF 19UTC ENTENDED FROM THE SFC LOW NR KGAG THROUGH KOKC
AND KDFW.  AHEAD OF THE FNT...WIDESPREAD CONVECTION WITH HEAVY RAIN
CONTINUED TO BE NOTED THROUGHOUT ALL OF ERN TX AND EXTREME WRN LA.

BELIEVE THAT SVR TSTM THREAT WILL BE LIMITED TO LA WITH HIGH WNDS AND
SMALL HAIL IF ANY TSTMS CAN FORM AHEAD OF THE MAIN RAIN AREA.  ALSO
BELIEVE THAT A SQUALL LN MAY FORM IN LA AS THE 500 HPA LOW MOVS CLOSER
WITH ASSOCIATED COLD AIR ADVECTION IN MID LEVELS ALONG WITH ITS
ATTENDANT PVA.

WILL OBVIOUSLY NEED CATEGORICAL CHANCES OF PCPN FOR ALL OF FCST AREA
TONIGHT.  THEN DURING SAT...WILL NEED TO CONTOUR POPS WITH LWR POPS
OVR ERN TX TO LIKELY OVR NE LA.  ALTHOUGH NVA WILL MOV IN DURING
SAT WITH INDICATIONS OF MUCH OF FA BEING IN THE DRY SLOT OF THE UPR
LOW...NEVERTHELESS...WOULD LIKE TO KEEP SLIGHT MENTION OF LGT RN OVR
E TX WITH MENTION OF SCTD SHOWERS OVR NWRN LA AND SWRN AR DURING THE
MORNING HOURS.

AS SFC COLD FNT MOVS THROUGH...SFC TEMPS WILL COOL SLIGHTLY WITH
MRF...AVN...AND NGM GUIDANCES IN FAIR AGREEMENT THROUGH SUN.
WILL UP THE NGM TEMPS SLIGHTLY FOR SUN AS RETURN FLOW WILL ALREADY
BEGIN TO SET UP FOR THE NEXT SYSTEM THAT THE MRF...EUROPEAN...AND
BRITISH MODELS BRING THROUGH FOR TUE AND WED.  WILL MENTION THIS IN
THE EXTENDED FCST WITH HIGH CONFIDENCE OF NMRS TSTMS.

SHV 62/69/50/65 8300  MLU 65/70/50/66 9620

Nearby

Tornado Warnings in Texas, 1997Every tornado warning in 1997Tornadoes in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.